Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: to terry B.c. pills and antidepressants

Posted by Terry on April 5, 1999, at 21:25:47

In reply to to terry B.c. pills and antidepressants, posted by Ann on April 5, 1999, at 18:57:55

Dear Ann: I'm on a lower dose of Serzone (100 mg) than you because I'm bipolar and if I take a higher dose I get hypomanic. (I also take Depakote, etc. for bipolar disorder.) I've found that the Serzone is a good antidepressant for me after taking MANY types over time. I take the Serzone at night before bedtime and because one of its side effects is sleepiness, it helps me sleep at night. I also have sleepiness during the day, but I'm pretty sure it's from the Depakote, not the Serzone, because it happens in the afternoon when the Depakote is peaking in my system and the SErzone has been in my system since the night before. Are you taking the Serzone at night? Try that and see if it works. I can see where taking it with Xanax would make you sleepy. If you're taking Xanax for anxiety, you might talk to your doctor about something else for anxiety such as BuSpar, which tends to be less sedating. (It may be sedating at first but wears off over a few weeks.) I also take clonidine (Catapres) at night to help me sleep. It's an antihypertensive that is often used for this purpose. It works great for my anxiety too. As for the BC pills causing sleepiness, I'm not aware of that as a side effect. I used to write a lot about BC pills and other forms of birth control and I never heard of that as a side effect. However, it may be interacting somehow with the Serzone (although I doubt it). Since there are so many BC pills on the market, you may want to just try another BC pill formulation if you think the pill you're taking may be causing the problem. I'm taking one called "Mircette" that's new and contains a new progestin called norgestimate that is supposed to be good. There are other pills out there with the same progestin. As I said before, I'm taking BC pills for cognitive problems, not depression, and they are helping. I hope I'm not rambling, and good luck in your search for the right medication. It can take awhile, but don't give up! Terry

> Terry, hi Ann again, I am also on Serzone, I take 200mg a day how long have you been on it and does the side effects of sleepiness ever go away. I have been on it for two months, was up to 300mg, and it made me extremly tired, all day tired , I also take Xanax and they said the combination of the two could be causing this , well i'm weening off the Xanax and they lowered my dosage to 200mg of Serzone, doing better but today after taking B.C. pill last night and Serzone today I again felt very, very, sleepy. Is this a side effect of B.C. pill. I know I am babbling sorry, is it also easy to come off of Serzone have you heard or read anywhere. Please reply, Thank-you, Ann




Post a new follow-up

Your message only Include above post

Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.


Start a new thread

Google www
Search options and examples
[amazon] for

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Terry thread:4415